Headaches, nausea,cramping, period or pregnancy should I continue my birth control?
Patient : I have been on this new birth control pill called Sprintec I am going into my third month, last month I didn't have a period during my off pills and I just continued taking the next pack now I am at the end of this second month pack and have yet to get my period, I am waking up with headaches, I have slight nausea randomly, some cramping mostly signs of both pregnancy or my period I have three pills left in my pack and have already taken two pregnancy tests which came out negative, I was wanting to know if I should begin my next pack of pills as I regularly would and try and see a doctor or If I should stop taking my pills and see a doctor if pregnancy is even an option I am not sure?
I know how worried you are about your symptoms and I agree with you that they might be caused by your contraceptive pills.
Usually when starting these artificial hormones, many side effects can be experienced as the body adjusts to hormonal changes created by the Pills, women often experience some minor side effects, including:
Irregular bleeding or spotting, menses can disappear for a few cycles
Weight gain and/or water retention
Spotty darkening of the skin
Let me reassure you that they usually disappear after 2-3 cycles. If your side effects are bothersome after 2-3 cycles, after your next cycle, I would suggest you to make an appointment with your gynecologist to evaluate you and possibly change your medications for another one if the symptoms persist. I wish you the best.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.